MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TISSUE PROTECTOR; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TISSUE PROTECTOR; GUIDE, SURGICAL, INSTRUMENT
Model Number 351.05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set at the field service location, it was observed that a tissue protector was broken.There was no known patient or hospital involvement.This report involves one (1) tissue protector.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the tissue protector (part # 319.050 and lot # l020745) was received at us customer quality (cq).Upon visual inspection, no broken feature was observed with the returned device.There were scratches and nicks on the device.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection was not performed due to the post-manufacturing damage.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Complaint confirmed? no.Conclusion: the complaint condition was not confirmed as no broken features were observed.However, the device was found to be scratched and nicked.No definitive root-cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: 351.050, lot number: l020745, manufacturing site: bettlach, release to warehouse date: aug 22, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TISSUE PROTECTOR
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10587831
Report Number2939274-2020-04328
Device Sequence Number16853096
Product Code FZX
UDI-Device Identifier10886982193674
UDI-Public(01)10886982193674
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.05
Device Catalogue Number351.05
Device Lot NumberL020745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1